After-effects of Rituximab?

I'm due to have Rituximab infusions on 20th June and 4th July. At the end of July I'd like to go to Florida (who wouldn't?!) as my sisters and their families are going and I've yet to meet one of the babies (he lives in Bermuda).

I can't find much information on what the immediate effects of Rituximab are, and whether going to the US within 3 weeks is a ridiculous idea or if I'd be daft not to go. If you've had the infusion would you let me know what you think?


6 Replies

  • Hi everyone reacts differently however after each off my rituximab treatments I just felt tired for approximatly two weeks, I would see how others reacted too but I would have been ok re the rituximab.

    Good luck

  • Thanks very much.

  • Hello Sailaway

    As RA-Fibro says above, it's hard to say because everyone is different. I was warned by the consultant that I would feel pretty rough after the infusions but actually I didn't feel anything like as bad as expected after the first couple. I just felt very tired - steamrollered actually and unable to do much - but the feeling passed within a week or so of each infusion. But after the second set of infusions I have to say I felt really rough for about a fortnight after each infusion. Then absolutely fine after that in terms of immediate infusion after effects. It might be worth asking the rheumatology nurse for their thoughts - but I suspect it's one of those things you won't know until you've had the infusions. Just one other thought - I'm guessing you don't need any vaccinations for travel to the US? Just asking because some vaccinations may be a complete no-no when on Rituximab and the timing of any vaccinations may be important with regard to your infusions.

    I really hope you are well enough to go though - and that the Rituximab really helps you as it has done me.


  • Thanks for replying.

    Good thought about vaccinations, I'm pretty sure they don't apply to the US but I hadn't considered it.

  • I was fine after my infusions although it took 4 months to become effective. I would go and enjoy the holiday. Have fun xx

  • i always felt great after my rituximab infusions...the steroids reallt reduced my pain for several weeks...go and have a great time

You may also like...